Arkansas, 2011Damaging Wind in Arkansas, July 7, 2011
July 7, 2011 · NWS MEG · 1 event in 1 county or zone
A cold front began to move south into the Mid-South during the late evening hours of July 7th, 2011. Showers and thunderstorms had developed along the front during the evening across Southern Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front began to move south into the Mid-South during the late evening hours of July 7th, 2011. Showers and thunderstorms had developed along the front during the evening across Southern Missouri. These showers and storms began moving into northern portions of the Mid-South shortly before midnight. Some storms became severe producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 7, 7:42 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 7, 7:42 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
842 PM CDT THU JUL 7 2011
.UPDATE...
UPDATE TO INCREASE TO CATEGORICAL POPS FOR A PORTION OF NORTHEAST
ARKANSAS/MISSOURI BOOTHEEL AND LIKELY POPS IN A TIER OF COUNTIES JUST
SOUTH ACROSS REMAINDER OF NORTHEAST ARKANSAS AND NORTHWEST TENNESSEE.
&&
.DISCUSSION...
ORGANIZED LINE OF THUNDERSTORMS BEGINNING TO MOVE SOUTHEAST INTO
THE FORECAST AREA. UPDATED TO RAISE POPS TO REFLECT ONGOING
SITUATION. UPDATED ZONES HAVE BEEN SENT.
JLH
&&
.PREV DISCUSSION... /ISSUED 611 PM CDT THU JUL 7 2011/
UPDATE...
UPDATE TO INCREASE POPS THIS EVENING AND ADD IN SEVERE MENTION
ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL.
DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH CENTRAL
ARKANSAS THIS EVENING AND SHOULD CONTINUE TO EVOLVE/EXPAND
SOUTHEASTWARD INTO A MODERATELY UNSTABLE ENVIRONMENT. THESE STORMS
HAVE LIKELY BEEN TRIGGERED BY A MID LEVEL SHORTWAVE EJECTING FROM
THE NORTHERN PLAINS INTO THE MIDDLE MISSISSIPPI VALLEY IN
NORTHWEST FLOW ALOFT.
THE ENVIRONMENT IN ADVANCE OF THE CONVECTION IS CHARACTERIZED BY
MLCAPE BETWEEN 1500-2500 J/KG...LI/S TO -8C...AND MID LEVEL LAPSE
RATES AROUND 6.5 C/KM. THIS COMBINED WITH 30 TO 40 KTS OF DEEP
LAYER FLOW ALONG THE SOUTHEAST FLANK OF THE SHORTWAVE SHOULD BE
SUFFICIENT TO ALLOW FOR A FEW THUNDERSTORMS TO BECOME SEVERE THIS
EVENING...ESPECIALLY ACROSS NORTHEAST ARKANSAS. THE CURRENT SLIGHT
RISK APPEARS REASONABLE AND HAVE ADDED THIS BACK INTO LATEST
FORECAST. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE
HAIL.
PLAN TO CONTINUE TO MONITOR CONVECTIVE TRENDS THROUGH THE EVENING
AND PROVIDE ADDITIONAL UPDATES AS NEEDED. UPDATED
ZONES...GRIDS...AND HWO HAVE BEEN SENT.
JLH
&&
.PREV DISCUSSION... /ISSUED 359 PM CDT THU JUL 7 2011/
DISCUSSION...SATELLITE/UPPER AIR PROFILER TRENDS PLACE THE
REMNANTS OF AN MCV ACROSS THE MID SOUTH THIS AFTERNOON WITH A WEAK
700 MB SHORTWAVE TROUGH LOCATED ACROSS SOUTHWEST MISSOURI/EASTERN
KANSAS. AN UNTAPPED INSTABILITY AXIS COMBINED WITH LIFT FROM THE
MESOSCALE CONVECTIVE VORTEX AND DIFFERENTIAL HEATING RESULTED IN
AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY OCCURRING ACROSS WEST
TENNESSEE NEAR THE TENNESSEE RIVER AND ACROSS NORTHEAST
MISSISSIPPI. OTHER AREAS HAVE REMAINED STABILIZED WITH LITTLE IF
ANY SHOWER ACTIVITY DUE TO THE OVERNIGHT/MORNING CONVECTION.
TEMPERATURES AS OF 3 PM CDT RANGE FROM THE 70S TO AROUND 80 WHERE
SHOWERS AND THUNDERSTORMS HAVE COOLED TEMPERATURES AND REMAINING
AREAS RANGING FROM THE 80S TO APPROACHING 90 DEGREES WHERE
SUNSHINE HAS ALLOWED TEMPERATURES TO RECOVER. SHORT TERM SEVERE
THUNDERSTORM POTENTIAL TONIGHT AND FRIDAY AND HEAT CONCERNS FOR
LATE THIS WEEKEND INTO NEXT WEEK ARE THE MAIN CONCERNS IN THIS
AFTERNOON/S FORECAST PACKAGE.
LATEST 12Z SHORT TERM MODELS INDICATE A SHORTWAVE TROUGH ALONG
WITH AN ASSOCIATED WEAK COLD FRONT WILL BEGIN TO DROP SOUTH INTO
THE LOWER MISSISSIPPI TONIGHT AND ACROSS THE MID SOUTH BY
FRIDAY. BASED ON AFTERNOON CONVECTIVE TRENDS...BELIEVE THAT
DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS SHOULD DECREASE IN
COVERAGE THIS EVENING WITH THE LOSS OF DAYTIME HEATING.
HOWEVER...AS THE FRONT APPROACHES AND A WEAK BUT SUFFICIENT 850 MB
NOCTURNAL LOW LEVEL JET DEVELOPS...THINK CHANCES FOR SHOWERS AND
THUNDERSTORMS MAY INCREASE ACROSS THE MID SOUTH...ESPECIALLY
ACROSS AREAS WEST OF THE MISSISSIPPI RIVER AFTER MID NIGHT. THIS
CONVECTIVE ACTIVITY WILL THEN SPREAD EAST ACROSS THE REMAINDER OF
THE MID SOUTH ON FRIDAY. 0-6 KM BULK SHEAR VALUES BETWEEN 20-15
KTS MAY FAVOR QUASI-ORGANIZED MULTICELL TYPE SHOWERS AND
THUNDERSTORMS OVERNIGHT INTO FRIDAY. PRECIPITABLE WATER VALUES
AROUND 2 INCHES WILL BE FAVORABLE FOR LOCALIZED FLASH FLOODING
FROM HEAVY RAINFALL. THUS...THE MAIN SEVERE WEATHER THREATS WILL
BE DAMAGING WINDS AND HEAVY RAINFALL.
FOR SATURDAY INTO NEXT WEEK...LONG RANGE MODELS INDICATE UPPER
LEVEL RIDGING BUILDING IN ACROSS THE LOWER MISSISSIPPI VALLEY.
TEMPERATURES WILL RISE INTO THE MIDDLE 90S TO AROUND 100 DEGREES
BY EARLY NEXT WEEK. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE NEXT WEEK MAINLY DURING THE AFTERNOON/EARLY EVENING HOURS
AS CONVECTIVE TEMPERATURES ARE REACHED. HEAT INDEX READINGS MAY
APPROACH OR EXCEED 105 DEGREES FOR SUNDAY INTO NEXT WEEK.
THUS...HEAT ADVISORIES OR HEAT WARNINGS MAY BECOME NECESSARY
DURING THIS TIMEFRAME.
CJC
&&
.AVIATION...
UPPER LEVEL SHORTWAVE APPROACHING THE MIDSOUTH IS KEEPING
CONFIDENCE HIGH FOR CONVECTION FOR THE OVERNIGHT AND ON FRIDAY. JBR
WILL SEE THE INTIAL IMPACT OF THE TROUGH AND ADVANCING COLD FRONT.
THEREFORE WENT WITH A TEMPO GROUP FROM 05Z TO 09Z FOR TSRA IN
RESPONSE TO ONGOING CONVECTION TO THE WEST. EXPECTING THIS
CONVECTION TO SPREAD EASTWARD TOWARDS JBR. OTHERWISE FOR
JBR...KEPT VCSH IN THE TAF AND LOWERED CIGS TO MVFR FOR THE LATE
MORNING PASSAGE OF THE COLD FRONT. WINDS WILL SHIFT TO THE
NORTHWEST BEHIND THE FRONT AND REMAIN NEAR 10KTS ON AVERAGE.
EXPECT HIGHER WINDS IN HEAVIER CONVECTION. ELSEWHERE...FOR
MEM...MKL...AND TUP KEPT VFR CONDITIONS WITH CB GROUPS IN FOR
FRIDAY AFTERNOON AS COLD FRONT ADVANCES SOUTHWARD. WINDS WILL
REMAIN IN THE 8-10KT RANGE TOMORROW WITH POSSIBLE HIGHER WINDS
NEAR SITES EXPERIENCING THUNDERSTORMS.
CDG
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 75 92 74 95 / 40 60 10 10
MKL 72 89 70 92 / 40 60 10 10
JBR 73 90 72 93 / 60 60 10 10
TUP 73 92 72 95 / 30 60 20 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 7, 4:26 PM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT THU JUL 7 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-090030-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
526 PM CDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND PORTIONS OF
NORTHWEST TENNESSEE. THE PRIMARY SEVERE WEATHER RISKS WILL BE
DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MID
SOUTH ON FRIDAY. A COLD FRONT MOVING INTO THE AREA WILL RESULT IN
SCATTERED TO NUMEROUS THUNDERSTORMS. ANY THUNDERSTORM THAT BECOMES
SEVERE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL ALSO BE A CONCERN.
VERY HOT AND HUMID WEATHER WILL RETURN TO THE MID-SOUTH STARTING
SUNDAY AND CONTINUING THROUGH THE BEGINNING OF NEXT WEEK. HEAT
INDEX VALUES WILL LIKELY EXCEED 105 DEGREES AND MAY APPROACH 110
DEGREES. HEAT ADVISORIES OR WARNINGS MAY BE NEEDED STARTING
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY
BE NEEDED TONIGHT AND AGAIN ON FRIDAY.
JLH
Thunderstorm Wind, Randolph
- When
- July 7, 9:11 PM CST to 9:16 PM CST
- Where
- Randolph County, Dalton to 1.26 mi E of Dalton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.420, -91.150
Straight line winds knocked a few trees down near Dalton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 7, 20112 deaths · 1 event
- Heat in Pennsylvania, July 7, 20111 death · 1 event
- Flash Flooding and Hail in Colorado, July 7, 2011$1.0 million · 1.75 in hail · 4 events
- Flash Flooding and Hail in Nevada, July 7 to 10, 20111 injured · $462,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, July 7, 2011$370,000 · 65 kt wind · 12 events
- Flash Flooding and Flood in Illinois, July 7 to 10, 20111 injured · $310,000 · 7 events
- Damaging Winds in California, July 7, 2011$550,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Maryland, July 7, 2011$260,000 · 1 in hail · 14 events
- Hail in South Dakota, July 7, 2011$250,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in New Jersey, July 7, 20111 injured · $66,000 · 1 in hail · 12 events
- Flash Flood and Damaging Winds in Illinois, July 7, 2011$103,000 · 52 kt wind · 3 events
- Flash Flood and Hail in Arizona, July 7, 20111 injured · $56,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332953.